MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 9 TI ADOL LAT ENTRY FEM NL-EX/360/LT-S; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 9 TI ADOL LAT ENTRY FEM NL-EX/360/LT-S; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.031.957S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022 adolescent lateral femoral nails are on back order.Their team has tried to escalate the issue prior to the issue over the weekend, but no nails have been released yet.8.2mm & 9.0mm x 340mm (among other sizes) nails were unavailable during a procedure.He measured just under 360mm & wanted to use a 340mm nail.When unavailable he attempted to use the 360mm nail but it distracted the fracture.Nail had to be removed, they had to ream to a larger diameter and use an adult nail, that was not ideal for the patient.There was a surgical delay of 25 minutes.Procedure was successfully completed.Patient status unknown.Concomitant device reported: unk: reamers (part# unknown; lot# unknown; quantity: 1).This report is for one (1) 9 ti adol lat entry fem nl-ex/360/lt-s.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the 9 ti adol lat entry fem nl-ex/360/lt-s only was observed some scratches due to usage.Unable to assemble condition could not be confirmed due to the implant used was too long causing the reported condition.A dimensional inspection was performed for the 9 ti adol lat entry fem nl-ex/360/lt-s and met specifications.A functional test was unable to be performed due to nail was returned by itself.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the 9 ti adol lat entry fem nl-ex/360/lt-s would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: a device history record (dhr) review was conducted: manufacturing location: monument.Manufacturing date: 21-sep-2021.Expiration date: 31-aug-2031.Part number: 04.031.957s, 9mm ti adolescent lat entry femoral nail-ex/360mm lt ¿ sterile.Lot number: 379p553 (sterile).Lot quantity: 6.Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final inspection, met all inspection acceptance criteria.Packaging label logs (pll) lppf were reviewed and determined to be conforming.Packaging bom was reviewed, and all components issued met current defined requirements.Scn was reviewed and determined to be conforming.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿nails on backorder and requested size not available¿ does not indicate breakage of the nail.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
9 TI ADOL LAT ENTRY FEM NL-EX/360/LT-S
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO
Manufacturer Contact
kate karberg
1302 wright lane east
west chester 19380
3035526892
MDR Report Key14961160
Report Number2939274-2022-02581
Device Sequence Number6905128
Product Code HSB
UDI-Device Identifier10886982094537
UDI-Public(01)10886982094537
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K070843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.031.957S
Device Catalogue Number04.031.957S
Device Lot Number379P553
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2022
Supplement Date Received by Manufacturer07/21/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - REAMERS
Patient Age16 YR
Patient SexFemale